Alert archive / New Jersey / Small Craft Advisories in 2017

Small Craft Advisory 31, NWS Philadelphia/Mount Holly

March 16, 2017

NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 16, 2017, 3:53 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2017, 3:53 PM EDT (19:53 UTC)
Expired
Mar 17, 2017, 3:56 AM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

823 
WHUS71 KPHI 161953
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT THU MAR 16 2017

ANZ450>455-171000-
/O.CAN.KPHI.GL.W.0015.000000T0000Z-170317T0100Z/
/O.NEW.KPHI.SC.Y.0031.170316T1953Z-170317T2000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
353 PM EDT THU MAR 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...THE NEW JERSEY AND DELAWARE ATLANTIC COASTAL WATERS.

* WINDS...WEST TO NORTHWEST 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT
  THIS EVENING AND AGAIN ON FRIDAY. 
  

* SEAS...3 TO 6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ430-431-171000-
/O.CAN.KPHI.GL.W.0015.000000T0000Z-170317T0100Z/
/O.NEW.KPHI.SC.Y.0031.170316T1953Z-170317T2000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
353 PM EDT THU MAR 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* LOCATION...DELAWARE BAY.

* WINDS...WEST TO NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT 
  THIS EVENING AND AGAIN ON FRIDAY. 

* SEAS...2 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
761 
WHUS71 KPHI 170125
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
925 PM EDT THU MAR 16 2017

ANZ430-431-171000-
/O.EXT.KPHI.SC.Y.0031.000000T0000Z-170317T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
925 PM EDT THU MAR 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* LOCATION...DELAWARE BAY.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ450>455-171000-
/O.CON.KPHI.SC.Y.0031.000000T0000Z-170317T2000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
925 PM EDT THU MAR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY...

* LOCATION...THE NEW JERSEY AND DELAWARE ATLANTIC COASTAL WATERS.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS
460 
WHUS71 KPHI 170756
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 AM EDT FRI MAR 17 2017

ANZ450>455-170900-
/O.CAN.KPHI.SC.Y.0031.000000T0000Z-170317T2000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
356 AM EDT FRI MAR 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

ANZ430-431-170900-
/O.CAN.KPHI.SC.Y.0031.000000T0000Z-170317T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
356 AM EDT FRI MAR 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 3:48 PM EDT, 5 minutes earlier.

Area forecast discussion, Mar 16, 3:48 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
348 PM EDT Thu Mar 16 2017

.SYNOPSIS...
High pressure will build to our south through Friday, before a
low pressure system and associated frontal boundaries move
across the Mid Atlantic late Friday into Saturday. Low pressure
will strengthen off the coast Saturday into Saturday night and
lift to our northeast through the weekend. High pressure may
briefly affect the area Monday, with a frontal boundary passage
Monday night, and another Tuesday or Tuesday night. High
pressure is expected to return late Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Sfc high pressure from the Ohio River Valley will move east
during the overnight hours. While the gradient between this high
and low pressure over the Canadian maritimes will remain
somewhat intact, the absence of solar heating will reduce
atmospheric mixing which has been bringing stronger winds down
to the surface during the day. This means 20 to 35 MPH gusts
will be replaced with more reasonable sustained winds in the 10
to 15 mph range during the overnight hours. Any residual snow
shower activity in the far north will also end as a vort max
moves out of the area, leaving mainly clear skies across the
CWA. Lows mainly in the low teens are expected in the north,
with low to mid 20s expected in the south. These temperatures
are slightly below guidance given the existing snowpack in many
locations.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Sfc high pressure stretching from the eastern Great Lakes to
the Carolinas moves toward, then off the coast on Friday.
Meanwhile, a warm front associated with a low pressure system
moves east through southern Canada approaches the western
fringes of the CWA late in the day. Expect increasing clouds
during the afternoon, with some gusty west winds during the
first part of the day, veering southwest during the afternoon.
Expect max temperatures in the low to mid 30 in the north to low
to mid 40s in the south...about ten degrees below normal for
this time of year.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
For Friday night, a clipper low is forecast to move across the
Great Lakes region, while a warm front approaches the area from
the south. The low is forecast to occlude to our northwest
during the night, and a triple point low is forecast to develop
to our west by Saturday morning. With this now forecast by
basically all the guidance, the warm front looks like it won't
make it into the area, or at least not very far. The low is then
forecast to strengthen as it moves offshore by late Saturday,
then lift to our northeast Saturday night. So what this entails
is that we expect some light precipitation to move in overnight
Friday as moisture lifts across the area north of the warm
front. This will likely start out as snow for most places, but
could begin changing over to rain, or a rain/snow mix for
Delaware, Maryland, southeast Pennsylvania and southern New
Jersey by daybreak Saturday. It's possible that a break in
precipitation could occur during the day Saturday, but if there
is any precipitation through the day, areas along and north of
the I- 78 corridor may likely stay as snow, while areas south of
this area change over to rain for a period during the day. As
we move into Saturday evening and overnight, as the low
strengthens off the coast, cooler air is expected to filter back
in everywhere and will likely change the precipitation back to
snow, except maybe the far southern New Jersey and southern
Delmarva areas. So what we are looking at from Friday night
through Saturday night is about 2-3 inches across I-80
northward, around 1-2 inches southward through the I-78
corridor, and generally around an inch or less southward through
southern New Jersey and northern Delmarva.

On Sunday, the low will continue to lift to our northeast, and
any remaining precipitation will move away from the area. A
steady northwest flow will continue across the area as low
pressure continues to move to our northeast and high pressure
builds to our west. It would not be surprising to see some
flurries or isolated snow showers across the Poconos, but we've
kept the forecast dry for now.

Sunday night into early Monday are expected to be dry as high
pressure builds to the south of the area through area early
Monday. But another frontal boundary is forecast to move across
the area Monday night, which could bring another round of
precipitation to the area. This could start out as a wintry mix
for some areas for a before changing to rain.

Another weakening frontal boundary may move across the area
late Tuesday into Tuesday night, but this frontal passage looks
to be dry.

High pressure is then expected to return to the area for late
Wednesday into Thursday and will provide a dry forecast.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

VFR conditions are expected through the day on Friday. Gusty NW
winds late this afternoon will gradually subside this evening
into the sustained 10 to 15 knot range, then gust again in the
20 to 25 knot range on Friday. The general direction tonight
should favor NW, but on Friday may favor W as a southerly flow
begins to develop during the afternoon. A SCT to BKN cloud deck
with a base of around 5000 feet this afternoon is expected to
give way to mainly clear skies tonight and the first part of
Friday.

OUTLOOK...

Friday night...MVFR to IFR conditions developing with a chance
of a wintry mix for some areas, especially ABE/RDG, possibly
changing to rain overnight.

Saturday...MVFR to IFR with a chance of rain or rain and snow.

Saturday night....MVFR to IFR conditions possible with a chance
of rain, then changing to snow.

Sunday-Sunday night...Generally VFR with MVFR CIGS possible at
times during the day. Gusty NW winds 20-25 knots during the day.

Monday...VFR early, lowering conditions through the day and
into the night.

Monday night...MVFR conditions expected overnight with rain
possible.

Tuesday...Mostly VFR conditions. Gusty northwest winds 25-30
knots.

&&

.MARINE...
The Gale Warning on both the Ocean and Delaware Bay has been
downgraded to a SCA, valid through 4 PM Friday. This may be
longer then necessary, but subsequent shifts can cancel it
sooner, as needed. Winds will gradually subside during the
overnight hours as high pressure from the west gradually moves
east, then pick up again during the day on Friday.

OUTLOOK...
Friday night...Conditions likely below Small Craft Advisory
levels.

Saturday-Sunday...Small Craft Advisory conditions likely to
develop. May approach gale force for a period Saturday night.

Sunday night...Conditions likely to drop below Small Craft Advisory levels.

Monday...Below Small Craft Advisory condition expected.

Monday night-Tuesday...Small Craft Advisory levels possible.

&&

.TIDES/COASTAL FLOODING...
After near blowout conditions today due to a strong northwest
flow, tides are expected to approach more normal levels tonight
as winds subside.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 7 AM EDT Friday for ANZ430-431-
     450>455.

&&

Synopsis...Robertson
Near Term...Miketta
Short Term...Miketta
Long Term...Robertson
Aviation...Robertson/Miketta
Marine...Robertson/Miketta
Tides/Coastal Flooding...
Hazardous weather outlook, Mar 16, 3:52 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
352 PM EDT Thu Mar 16 2017

NJZ001-007>010-PAZ054-055-060>062-101-103-105-172000-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
352 PM EDT Thu Mar 16 2017

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday night into Saturday night...Some light snow accumulations are
possible, and also some pockets of sleet and freezing rain
especially north of I-78.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
172000-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-Eastern Chester-
Eastern Montgomery-Lower Bucks-
352 PM EDT Thu Mar 16 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-172000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
352 PM EDT Thu Mar 16 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:54 AM EDTLow Water AdvisoryPHI5 hr

Nearby

Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.